Pennsylvania, 2005Flash Flood in Pennsylvania, June 10, 2005
June 10, 2005 · NWS BGM · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 10, 1:40 PM EST, 4 hours 20 minutes earlier.
Area forecast discussion, Jun 10, 1:40 PM EST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
240 PM EDT FRI JUN 10 2005
.SHORT TERM...
WILL NEED TO BE BRIEF AS RADAR HAS BECOME QUITE ACTIVE ACROSS THE
NORTHERN HALF OF THE FORECAST AREA WITH SEVERAL WARNINGS IN EFFECT.
CONVECTIVE DEVELOPMENT ENHANCED BY A WEAK SHORT WAVE MOVING ACROSS
NORTHWEST NY STATE. 500MB VORT MAX EXTENDING SWD ACROSS LAKE
ONTARIO.
THE OVERALL FORECAST WILL MAINTAIN CONTINUITY WITH NOT MUCH CHANGE
IN THE PATTERN THROUGH THE WEEKEND. WARM AND HUMID AIRMASS WITH
SCATTERED MAINLY DIURNAL CONVECTION EXPECTED. BOTH THE NAM AND GFS
SHOW ANOTHER WEAK VORT MAX MOVING FROM WESTERN NY AND PA THROUGH
UPSTATE NY ON SATURDAY. THIS MAY AGAIN HELP TO ENHANCE CONVECTIVE
DEVELOPMENT. WILL STICK WITH SCATTERED THUNDERSTORMS ON SATURDAY AND
AGAIN TAPER OFF DURING THE NIGHT. GFS SHOWS A MUCH STRONGER WAVE
ROUNDING THE RIDGE ON SUNDAY, WHILE THE NAM DOES NOT. FOR NOW, WILL
CONTINUE WITH CHC POPS.
&&
.LONG RANGE (SUNDAY NIGHT-FRIDAY)
FOLLOWED HPC GUIDANCE THROUGH THE PERIOD. UPPER LOW DROPPING INTO
THE NATIONS MID SECTION NEXT WEEK WILL MOVE SLOWLY EAST BEFORE
SETTLING INTO THE NORTHEAST U.S. FOR THE MIDDLE TO THE END OF NEXT
WEEK. THIS WILL BRING COOLER NWLY FLOW WITH CHCS FOR PRECIP THRU THE
PERIOD.
&&
.AVIATION (10/18Z - 11/18Z)...
A CONTINUATION OF THE CRNT WX PTRN WILL RESULT IN LITTLE DAY TO DAY
CHG IN THE AVIATION WX. THIS AFTERNOON AND EVENING WILL SEE
CONTINUED VFR CONDITIONS WITH THUNDERSTORMS LOWERING CEILINGS AND
VISBY INTO THE MVFR RANGE WITH SHORT PERIODS OF IFR POSSIBLE IN
HEAVIER RAIN. LATE TONIGHT INTO EARLY SATURDAY WILL SEE MVFR VISBY
WITH FOG AT MOST LOCATIONS. BKN CU WILL KEEP CONDITIONS MAINLY MVFR
THROUGH SATURDAY MORNING.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
&&
Hazardous weather outlook, Jun 10, 1:25 AM EST, 16 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
225 AM EDT FRI JUN 10 2005
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-110900-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
225 AM EDT FRI JUN 10 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.
.DAY ONE...TODAY...
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY, MOST NUMEROUS DURING THE
LATE AFTERNOON AND EVENING HOURS. THE STORMS WILL PRODUCE TORRENTIAL
DOWNPOURS AND DEADLY CLOUD TO GROUND LIGHTNING. AN ISOLATED SEVERE
STORM IS POSSIBLE, WITH THE MAIN THREAT BEING DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...
SCATTERED, MAINLY AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH DAY
THROUGH TUESDAY.
.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Local storm report, Jun 10, 3:50 PM EST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
450 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG BRADFORD 42.37N 77.10W
06/10/2005 STEUBEN NY AMATEUR RADIO
TREES DOWN ALONG COUNTY ROUTE 16.
&&
MJCLocal storm report, Jun 10, 4:28 PM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
528 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG GANG MILLS 42.15N 77.13W
06/10/2005 STEUBEN NY EMERGENCY MNGR
TREES AND WIRES DOWN.
&&
MJCLocal storm report, Jun 10, 4:54 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
554 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD BRADFORD 42.37N 77.10W
06/10/2005 STEUBEN NY EMERGENCY MNGR
ROUTE 226 CLOSED DUE TO FLOODING.
&&
MJCLocal storm report, Jun 10, 5:28 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
628 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG ELMIRA 42.09N 76.81W
06/10/2005 CHEMUNG NY LAW ENFORCEMENT
TREES DOWN ON THE SOUTH SIDE.
&&
MJCLocal storm report, Jun 10, 5:37 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
637 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG MORAVIA 42.71N 76.42W
06/10/2005 CAYUGA NY COUNTY OFFICIAL
TREES DOWN.
0145 PM TSTM WND DMG WHITESBORO 43.12N 75.30W
06/10/2005 ONEIDA NY AMATEUR RADIO
TREES AND WIRES DOWN.
0145 PM TSTM WND DMG FORESTPORT 43.45N 75.22W
06/10/2005 ONEIDA NY COUNTY OFFICIAL
TREES DOWN.
0230 PM TSTM WND DMG HOMER 42.64N 76.18W
06/10/2005 CORTLAND NY AMATEUR RADIO
TREES DOWN.
0440 PM TSTM WND DMG BRADFORD 42.37N 77.10W
06/10/2005 STEUBEN NY AMATEUR RADIO
TREES DOWN ALONG COUNTY ROUTE 16.
0515 PM TSTM WND DMG GANG MILLS 42.15N 77.13W
06/10/2005 STEUBEN NY EMERGENCY MNGR
TREES AND WIRES DOWN.
0515 PM TSTM WND DMG ELMIRA 42.09N 76.81W
06/10/2005 CHEMUNG NY LAW ENFORCEMENT
TREES DOWN ON THE SOUTH SIDE.
0540 PM FLASH FLOOD BRADFORD 42.37N 77.10W
06/10/2005 STEUBEN NY EMERGENCY MNGR
ROUTE 226 CLOSED DUE TO FLOODING.
0635 PM FLASH FLOOD WAVERLY 42.01N 76.54W
06/10/2005 TIOGA NY TRAINED SPOTTER
ROADS CLOSED DUE TO FLOODING.
&&
MJCLocal storm report, Jun 10, 5:50 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
650 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG OWEGO 42.10N 76.26W
06/10/2005 TIOGA NY LAW ENFORCEMENT
NUMEROUS TREES DOWN. ALSO IN NEWARK VALLEY.
&&
MJCFlash Flood, Bradford
- When
- June 10, 6:00 PM EST to 10:30 PM EST
- Where
- Bradford County, Sayre
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.983, -76.500
Slow moving thunderstorms with heavy rain caused flash flooding. Streams, low lying areas, and poor drainage areas all flooded onto several roads in Sayre.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Tennessee, June 10, 20051 death · 1 event
- Tropical Storm in Florida, June 10 to 11, 2005$3.5 million · 6 events
- Tropical Storm in Alabama, June 10 to 11, 2005$1.5 million · 11 events
- Flash Flood in New Hampshire, June 10, 2005$500,000 · 1 event
- Flash Flooding in Ohio, June 10, 2005$310,000 · 3 events
- Tropical Storm in Florida, June 10 to 11, 2005$150,000 · 18 events
- Flood and Hail in Kansas, June 10 to 11, 2005$250,000 · 1 in hail · 7 events
- Flash Flooding and Lightning Strike in New York, June 10, 2005$130,000 · 3 events
- Lightning Strikes in Missouri, June 10, 2005$110,000 · 2 events
- Hail and Damaging Winds in Wisconsin, June 10, 2005$60,000 · 1.75 in hail · 12 events
- Damaging Wind in New York, June 10, 2005$100,000 · 60 kt wind · 1 event
- Flash Flood in New York, June 10, 2005$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458353.